A 38 year-old woman was admitted to our hospital complaining of myalgia and muscle weakness in august 1988. Since 1984, she was taking quinidine and procainamide for the treatment of severe arrythmia. On admission, laboratory data revealed pancytopenia, increased erythrocyte sedimentation rate, hypergammaglobulinemia, increase of CPK and aldolase. APTT was prolonged and mixing test was positive, indicating the presence of lupus anticoagulant. LE-test and LE cell were positive and ANF was increased to 5,120 ×. The staining pattern of ANF was mainly homogeneous type. Western blot analysis using purified histone from calf thymus revealed the presence of IgG autoantibodies reacting with H1, H2B and H2A. Other autoantibodies such as PAIgG, anti-ssDNA and anti-cardiolipin antibodies were positive. Drug induced SLE like syndrome was suspected and administration of quinidine and procainamide was stopped soon after the admission. However, SLE like symptoms did not change for the first one month. Then, administration of prednisolone (40mg/day) was initiated. Although prednisolone administration was very effective for subjective symptoms at the beginning, recurrence of SLE like symptoms occured during the tapering of prednisolone. Long term administration of prednisolone for more than 6 months was needed for the control of the symptoms. The association of quinidine and procainamide with SLE-like syndrome is discussed.
!!!All Science Journal Classification (ASJC) codes